Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 343, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2005, 9:37 PM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2005, 9:37 PM CDT (02:37 UTC)
- Expired
- Apr 29, 2005, 10:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 175 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 3:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 300237
SVRJAN
ARC017-MSC011-151-300330-
/O.NEW.KJAN.SV.W.0343.050430T0237Z-050430T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
937 PM CDT FRI APR 29 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
THIS INCLUDES THE CITY OF SHAW
NORTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
THIS INCLUDES THE CITY OF GREENVILLE AIRPORT
NORTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 1030 PM CDT
* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 23
MILES WEST OF METCALFE...OR ABOUT 6 MILES SOUTH OF DERMOTT...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
METCALFE BY 1010 PM CDT
GREENVILLE AIRPORT BY 1015 PM CDT
SHAW BY 1030 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3372 9067 3362 9067 3361 9078 3346 9076
3336 9145 3355 9142 3356 9135 3350 9126
3359 9123 3358 9118 3362 9112
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 8:50 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 29, 8:50 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 850 PM CDT FRI APR 29 2005 .UPDATE...LATEST SATELLITE IMAGERY SHOWS A STRONG SHORT WAVE MOVING TOWARD THE SOUTHERN PLAINS. STATIONARY BOUNDARY WAS NOTED JUST NORTHWEST OF THE FORECAST AREA...WAITING FOR THE APPROACH OF THE STRONG UPPER SHORT WAVE. STRONG TO SEVERE THUNDERSTORMS WERE MOVING ACROSS THE NORTHWEST DELTA REGION OF MISSISSIPPI. CURRENT FORECAST APPEARS TO BE ON TRACK AS THE COLD FRONT AND THUNDERSTORMS WILL MOVE ACROSS THE REGION DURING THE OVERNIGHT HOURS. CURRENT FORECAST TEMPS AND POPS STILL APPEAR TO BE ON TRACK. && .AVIATION...WILL CONTINUE WITH CONVECTION IN THE TAFS WITH STRONGER GUSTY WINDS ACROSS THE NORTHWEST TAFS...WHERE BETTER JET DYNAMICS WILL TAKE PLACE. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 17
Hazardous weather outlook, Apr 29, 6:45 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 645 PM CDT FRI APR 29 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 302342- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 642 PM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL OCCUR NORTH OF A LINE FROM BASTROP LOUISIANA...TO HOLLANDALE...VAIDEN...AND EUPORA MISSISSIPPI. HERE...THE COMBINATION OF MOISTURE...INSTABILITY...AND WIND SHEAR (WHICH IS THE CHANGE IN WIND DIRECTION/SPEED WITH HEIGHT) WILL ALLOW FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP TONIGHT ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA...THEN MOVE ACROSS THIS AREA BETWEEN 8 PM AND 5 AM. TORNADOES...HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR WILL BE POSSIBLE WITH THESE STORMS. ANOTHER UPPER-LEVEL DISTURBANCE WILL PUSH A COLD FRONT FURTHER SOUTHEAST INTO THE LOWER MISSISSIPPI VALLEY TONIGHT. AS THESE FEATURES MOVE INTO OUR AREA OVERNIGHT...A SQUALL LINE OF THUNDERSTORMS IS EXPECTED MOVE ACROSS THE REGION TONIGHT. EVEN THOUGH DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE GREATEST RISK WITH THESE THUNDERSTORMS...ISOLATED TORNADOES CANNOT BE RULED OUT. THIS LINE OF THUNDERSTORMS WILL SWEEP ACROSS THE REGION OVERNIGHT...EXITING SOUTHEAST MISSISSIPPI TOWARD SUNRISE. RIGHT NOW...IT LOOKS LIKE THE GREATEST RISK OF SEEING SEVERE WEATHER WILL OCCUR BETWEEN 8 PM AND 11 PM ACROSS THE ARKLAMISS REGION...BETWEEN 11 PM AND 2 AM AROUND A LINE FROM BROOKHAVEN TO COLUMBUS...AND BETWEEN 1 AM AND 5 AM OVER EAST CENTRAL AND SOUTHERN MISSISSIPPI. ...FLOODING... HEAVY RAIN MAY RESULT IN THE PONDING OF WATER ON ROADWAYS AND OTHER LOW-LYING AREAS ACROSS AREAS NORTH OF A LINE FROM BASTROP LOUISIANA...TO CARTHAGE AND COLUMBUS MISSISSIPPI. AS THUNDERSTORMS EVOLVE THIS EVENING...THE POTENTIAL EXISTS THAT A FEW STORMS WILL MOVE REPEATEDLY ACROSS THE SAME AREA. THE COMBINATION OF SEVERAL ROUNDS OF INTENSE STORMS...AND A SQUALL LINE MOVING THROUGH THE REGION...WILL BRING THE POTENTIAL TO SEE 2 TO 3 INCHES OF RAIN IN A 3 HOUR PERIOD. AT THIS TIME...AREAS NORTH OF A LINE FROM GREENVILLE TO LEXINGTON TO KILMICHAEL HAVE THE HIGHEST RISK OF SEEING THIS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 29, 9:20 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND DMG SHAW 33.60N 90.77W
04/29/2005 BOLIVAR MS EMERGENCY MNGR
TREES AND POWERLINES DOWN
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 43 min |
| Apr 29, 7:57 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 63 min |
| Apr 29, 8:33 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 28 min |
| Apr 29, 8:59 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 31 min |
| Apr 29, 9:15 PM CDT | Tornado Warning | JAN | Leflore, Sunflower | 45 min |
| Apr 29, 10:00 PM CDT | Tornado Warning | JAN | Carroll, Leflore | 49 min |
| Apr 29, 10:03 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 24 min |
| Apr 29, 10:47 PM CDT | Tornado Warning | JAN | Grenada, Montgomery, Webster | 28 min |
| Apr 29, 11:03 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 27 min |
| Apr 29, 11:12 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 48 min |
| Apr 30, 12:14 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 46 min |
| Apr 30, 12:24 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 51 min |
| Apr 30, 12:34 AM CDT | Tornado Warning | JAN | Holmes, Humphreys | 41 min |
| Apr 30, 12:51 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 31 min |
| Apr 30, 12:52 AM CDT | Tornado Warning | JAN | Carroll, Holmes | 23 min |
| Apr 30, 12:59 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 46 min |
| Apr 30, 1:11 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 31 min |
| Apr 30, 1:22 AM CDT | Tornado Warning | JAN | Carroll, Montgomery | 23 min |
| Apr 30, 1:27 AM CDT | Tornado Warning | JAN | Attala, Holmes | 33 min |
| Apr 30, 1:47 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery | 43 min |
| Apr 30, 1:49 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 41 min |
| Apr 30, 2:00 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 60 min |
| Apr 30, 2:14 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 61 min |
| Apr 30, 2:16 AM CDT | Tornado Warning | JAN | Choctaw, Oktibbeha | 44 min |
| Apr 30, 2:19 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 41 min |
| Apr 30, 2:33 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 42 min |
| Apr 30, 2:40 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 35 min |
| Apr 30, 2:43 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence | 62 min |
| Apr 30, 2:49 AM CDT | Severe Thunderstorm Warning | JAN | Covington | 41 min |
| Apr 30, 2:55 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 20 min |
| Apr 30, 3:10 AM CDT | Tornado Warning | JAN | Covington, Jones | 65 min |
| Apr 30, 3:15 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 30 min |
| Apr 30, 3:20 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 55 min |
| Apr 30, 3:26 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 34 min |
| Apr 30, 3:47 AM CDT | Tornado Warning | JAN | Marion | 43 min |
| Apr 30, 3:53 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 16 min |
| Apr 30, 3:57 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 63 min |
| Apr 30, 3:58 AM CDT | Severe Thunderstorm Warning | JAN | Jasper | 47 min |
| Apr 30, 4:17 AM CDT | Tornado Warning | JAN | Lamar | 43 min |
| Apr 30, 4:19 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 56 min |
| Apr 30, 4:21 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 39 min |
| Apr 30, 4:43 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 47 min |
| Apr 29, 10:06 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.